Statistics from Altmetric.com
A 21-year-old male with ileal Crohn's disease on maintenance with azathioprine presented with fevers and pancytopenia. Erythrocyte 6-thioguanine nucleotide level was therapeutic. CT excluded an abscess and showed thickening of the rectum, sigmoid and terminal ileum. His condition failed to respond to azathioprine withdrawal, intravenous piperacillin/tazobactam and granulocyte colony-stimulating factor. Blood tests showed hyperbilirubinemia, transaminitis, marked hyperferritinemia (>7000 μg/l), hypofibrinogenemia and hypertriglyceridaemia. Bone marrow aspirate microscopy is shown in figure 1.
The patient developed rectal bleeding, refractory to blood product support …
Contributors RW: conception and design, acquisition of data and drafting the manuscript; MD, EE, PF and LG: acquisition of data and drafting the manuscript; NS: conception and critical revision of manuscript. All authors reviewed the final manuscript.
Competing interests None.
Patient consent Obtained.
Ethical approval This report was produced in accordance with guidelines of National Ethics Advisory Committee of New Zealand.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.